Alert archive / Colorado / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 54, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 6, 2022, 7:45 PM MDT for Bent County, Crowley County, Kiowa County, Colorado. It was in force for 75 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2022, 7:45 PM MDT (01:45 UTC)
- Expired
- Jun 6, 2022, 9:00 PM MDT
- In force
- 75 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bent County, CO, Crowley County, CO, Kiowa County, CO
The radar
The Pueblo radar (KPUX), 89 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 2:46 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 2031 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:58 PM MDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jun 6, 3:58 PM MDT, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 358 PM MDT Mon Jun 6 2022 .SHORT TERM...(This evening through Tuesday) Issued at 355 PM MDT Mon Jun 6 2022 Key Messages: 1) Potential for severe thunderstorms tonight and again Tuesday afternoon and evening. 2) Spotty critical to near critical fire weather conditions southern portions of the San Luis Valley again tomorrow afternoon. Current water vapor imagery and upper air analysis is indicating moderate westerly flow aloft across the region, with an embedded shortwave translating across the Intermountain West and into the Northern Rockies at this time. At the surface, lowering pressures across the southern I-25 Corridor has low level easterly flow across the plains, keeping dew pts in the mid 40s to mid 50s and MLCapes in between 500-1500 j/kg and effective shears of 40-50kts across the southeast plains. With that said, there are no big changes in the current forecast for tonight and Tuesday, as ongoing strong to severe storms across the southeast plains Monday night will continue to push east into western Kansas overnight. Models continue indicate a frontal boundary reinforced by thunderstorm outflows keeping storms going into the night across the far southeast plains. Soundings indicate a low level jet developing across the far southeast plains with SRH values increasing through the late evening and into early Tuesday morning across eastern Las Animas and into Baca county. This will keep the potential for strong storms and possible tornadoes across the far southeast plains. Outflow pushing back across the plains will increase low level moisture back into the I-25 Corridor overnight, with models also indicating the potential for elevated storms to redevelop across El Paso county overnight. This all sets the stage for another day of severe weather day across southeast Colorado. Model guidance continues to indicate increasing westerly flow aloft as yet another short wave translates east across the Rockies with shear values of 50kts through the day Tuesday. The shear, combined with progged cape of 1500-2500 j/kg suggests the potential for supercell cell development, producing large hail of 1 to 2 inches in diameter and damaging winds of 60 to 70 mph. With strong shear profiles, and the potential for convective boundaries across the plains, tornadoes will be possible across southeastern Colorado tomorrow as well. Models seem to be converging on 2 areas of intitation tomorrow, 1 across the Pikes Peak and Palmer Dvd region, with the seconday being along the Raton Mesa, where SRH increases through the afternoon. Further west, more isolated high based showers and storms will be possible tomorrow afternoon across portions of the ContDVD and into the high valleys, with breezy westerly winds leading to near critical fire weather conditions once again across the San Luis Valley. .LONG TERM...(Tuesday night through Monday) Issued at 355 PM MDT Mon Jun 6 2022 Key messages: 1) Potential for strong to severe storms Wednesday and Thursday. 2) Near-critical fire weather conditions for portions of the San Luis Valley each day this week. Wednesday and Thursday...Similar pattern continues across the region for Wednesday and Thursday with the chances of storms across eastern Colorado dependent on the amount convection the previous days/night and the amount of low level moisture pushing back into southeast Colorado through the late night and early morning timeframe. The potential for strong to severe storms will also depend on the amount of shear and is also dependent on the hard to time disturbances moving through the continued westerly flow aloft across the Northern Tier. Current projections indicate a cooler and potentially less unstable day across the far southeast plains on Wednesday, with better chances of stronger storms across the eastern mts and immediate adjacent plains Wednesday afternoon. Warmer temperatures and continued moisture in place could bring better chances stronger storms across the plains on Thursday. Friday-Sunday...A warmer and dryer trend emerges into the weekend, as upper level ridging looks to build across the Rockies through the weekend. Temperatures remain progged to warm back to well above seasonal levels through the period, with highs in the upper 80s to around the century mark across the lower elevations, and in the 60s to lower 80s across the higher terrain. There looks to be enough residual moisture in place to support more isolated and higher based afternoon convection, mainly across the higher terrain. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 355 PM MDT Mon Jun 6 2022 The prevailing flight category for KALS, KCOS, and KPUB will be VFR throughout the forecast period, however showers and thunderstorms are expected to develop in the vicinity of KCOS and KPUB this afternoon through the early morning hours tomorrow. Gusty and erratic thunderstorm outflow winds are expected at KCOS and KPUB. If a thunderstorms develops over either of the terminals, MVFR to IFR conditions are expected. A transition to vicinity showers are expected during the late evening to overnight period with VFR conditions expected by morning. Scattered strong to severe thunderstorms can be expected to affect the KCOS and KPUB terminals Tuesday afternoon. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MW LONG TERM...MW AVIATION...MW
Hazardous weather outlook, Jun 6, 12:00 PM MDT, 7 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1200 PM MDT Mon Jun 6 2022 COZ058>089-093>099-071800- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1200 PM MDT Mon Jun 6 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will develop over the mountains and along the Palmer Divide this afternoon, with storms expected to move southeast across the immediate adjacent plains and out across the far southeast plains later this afternoon and evening. A few severe thunderstorms will be possible between 2 PM and 10 PM, generally east of line from Calhan to Kim. Hail up to 2 inches in diameter and wind gusts up to 65 mph will be the primary storm risks. Although the risk is low, an isolated tornado can not be ruled out across the far eastern counties. Thunderstorms may continue overnight and into the early morning hours of Tuesday for portions of the southeast plains along and behind a frontal boundary. Isolated high based showers and thunderstorms will also be possible across the central and southeast mountains and adjacent valleys this afternoon and early evening. However, these storms will be more likely to produce virga, lightning and gusty winds up to 45 mph, but little measurable rainfall. Near critical fire weather conditions will again be possible across southern portions of the San Luis Valley this afternoon and early evening due to gusty winds and low relative humidity. However, these conditions are expected to remain brief and localized. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated to widely scattered strong to severe thunderstorms are likely across the eastern plains Tuesday. The main hazards will be cloud to ground lightning, damaging wind gusts 60-70 mph, large hail around 2 inches and possibly an isolated tornado or two. Area burn scars will also need to be monitored closely for the risk of flash flooding. Isolated to scattered afternoon and evening thunderstorms are possible across the eastern mountains and plains for Wednesday through Sunday. The main hazards will be cloud to ground lightning and wind gusts to 40 mph. Near-critical fire weather conditions are expected across portions of the San Luis Valley Wednesday, and then more widespread across southern Colorado Sunday. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. 23/SKELLY
In the hours before
Local storm report, Jun 6, 6:42 PM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
642 PM MDT MON JUN 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL 4 NNE FALCON 38.99N 104.60W
06/06/2022 E0.75 INCH EL PASO CO TRAINED SPOTTER
WIND DRIVEN HAIL. REPORTED DAMAGE TO SOME
VEGETATION.
&&
MGSpecial weather statement, Jun 6, 6:47 PM MDT, 58 minutes before
Special Weather Statement
National Weather Service Pueblo CO
647 PM MDT Mon Jun 6 2022
COZ081-082-070115-
Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
647 PM MDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of central Teller and
west central El Paso Counties through 715 PM MDT...
At 647 PM MDT, Doppler radar was tracking a strong thunderstorm near
Florissant, or 24 miles west of Colorado Springs, moving east at 40
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Divide around 655 PM MDT.
Green Mountain Falls and Pikes Peak around 705 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3898 10503 3874 10498 3879 10533 3896 10533
TIME...MOT...LOC 0047Z 272DEG 35KT 3886 10528
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HodanishLocal storm report, Jun 6, 6:55 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
655 PM MDT MON JUN 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL PEYTON 39.03N 104.48W
06/06/2022 E1.25 INCH EL PASO CO BROADCAST MEDIA
PICTURE COMPARING A HAILSTONE TO A QUARTER.
IT IS SLIGHTLY LARGER.
&&
MGLocal storm report, Jun 6, 6:56 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
656 PM MDT MON JUN 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL PEYTON 39.03N 104.48W
06/06/2022 E1.25 INCH EL PASO CO BROADCAST MEDIA
CORRECTS PREVIOUS HAIL REPORT FROM PEYTON.
PICTURE COMPARING A HAILSTONE TO A QUARTER.
IT IS SLIGHTLY LARGER.
&&
MGSpecial weather statement, Jun 6, 7:01 PM MDT, 44 minutes before
Special Weather Statement
National Weather Service Pueblo CO
701 PM MDT Mon Jun 6 2022
COZ081-084-085-070130-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
701 PM MDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of northwestern El Paso
County through 730 PM MDT...
At 700 PM MDT, Doppler radar was tracking a strong thunderstorm over
Air Force Academy, or 8 miles north of Colorado Springs, moving east
at 40 mph.
Other strong storms were noted west and southwest of Peyton.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Black Forest around 710 PM MDT.
Cimarron Hills around 715 PM MDT.
Falcon around 720 PM MDT.
Other locations in the path of this storm include Ellicott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3892 10493 3901 10490 3903 10433 3877 10439
TIME...MOT...LOC 0100Z 278DEG 34KT 3896 10484
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HodanishSpecial weather statement, Jun 6, 7:35 PM MDT, 10 minutes before
Special Weather Statement
National Weather Service Pueblo CO
735 PM MDT Mon Jun 6 2022
COZ081-084-085-070200-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
735 PM MDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of southeastern Teller
and west central El Paso Counties through 800 PM MDT...
At 735 PM MDT, Doppler radar was tracking a strong thunderstorm over
southwestern Colorado Springs, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Fort Carson around 740 PM MDT.
Stratmoor around 745 PM MDT.
Peterson AFB, Security and Security-Widefield around 750 PM MDT.
Fountain and Cimarron Hills around 755 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3876 10495 3895 10495 3893 10454 3866 10463
TIME...MOT...LOC 0135Z 272DEG 27KT 3881 10487
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HodanishThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 6:12 PM MDT | Special Weather Statement | PUB | El Paso | 33 min |
| Jun 6, 6:17 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 58 min |
| Jun 6, 6:30 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Prowers | 59 min |
| Jun 6, 6:35 PM MDT | Special Weather Statement | PUB | El Paso | 25 min |
| Jun 6, 6:47 PM MDT | Special Weather Statement | PUB | Teller | 28 min |
| Jun 6, 7:01 PM MDT | Special Weather Statement | PUB | El Paso | 29 min |
| Jun 6, 7:35 PM MDT | Special Weather Statement | PUB | El Paso | 25 min |
| Jun 6, 7:46 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 29 min |
| Jun 6, 8:08 PM MDT | Special Weather Statement | PUB | Fremont | 37 min |
| Jun 6, 8:22 PM MDT | Special Weather Statement | PUB | El Paso | 38 min |
| Jun 6, 8:27 PM MDT | Special Weather Statement | PUB | Pueblo | 33 min |
| Jun 6, 8:35 PM MDT | Special Weather Statement | PUB | Fremont | 25 min |
| Jun 6, 8:52 PM MDT | Special Weather Statement | PUB | El Paso | 23 min |
| Jun 6, 8:52 PM MDT | Special Weather Statement | PUB | El Paso | 23 min |
| Jun 6, 9:04 PM MDT | Special Weather Statement | PUB | Teller | 26 min |
| Jun 6, 9:21 PM MDT | Special Weather Statement | PUB | Prowers | 24 min |
| Jun 6, 9:54 PM MDT | Special Weather Statement | PUB | Prowers | 36 min |
| Jun 6, 10:26 PM MDT | Special Weather Statement | PUB | Baca | 34 min |
| Jun 7, 12:59 PM MDT | Special Weather Statement | PUB | El Paso | 31 min |
| Jun 7, 1:08 PM MDT | Special Weather Statement | PUB | Huerfano | 37 min |
| Jun 7, 1:19 PM MDT | Special Weather Statement | PUB | Las Animas | 26 min |
| Jun 7, 1:22 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 38 min |
| Jun 7, 1:47 PM MDT | Special Weather Statement | PUB | El Paso | 28 min |
| Jun 7, 1:57 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 63 min |
| Jun 7, 1:58 PM MDT | Special Weather Statement | PUB | 32 min | |
| Jun 7, 2:03 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 45 min |
| Jun 7, 2:33 PM MDT | Special Weather Statement | PUB | Las Animas | 27 min |
| Jun 7, 2:47 PM MDT | Special Weather Statement | PUB | El Paso | 43 min |
| Jun 7, 2:53 PM MDT | Special Weather Statement | PUB | Custer | 37 min |
| Jun 7, 2:57 PM MDT | Special Weather Statement | PUB | Las Animas | 48 min |
| Jun 7, 3:00 PM MDT | Special Weather Statement | PUB | El Paso | 15 min |
| Jun 7, 3:13 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas, Otero | 62 min |
| Jun 7, 3:19 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 56 min |
| Jun 7, 3:35 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 55 min |
| Jun 7, 3:48 PM MDT | Severe Thunderstorm Warning | PUB | Otero | 56 min |
| Jun 7, 3:51 PM MDT | Special Weather Statement | PUB | Las Animas | 24 min |
| Jun 7, 3:55 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 67 min |
| Jun 7, 4:07 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Kiowa | 83 min |
| Jun 7, 4:12 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 48 min |
| Jun 7, 4:16 PM MDT | Special Weather Statement | PUB | 29 min | |
| Jun 7, 4:21 PM MDT | Special Weather Statement | PUB | Bent | 39 min |
| Jun 7, 4:25 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 35 min |
| Jun 7, 4:35 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Otero, Pueblo | 40 min |
| Jun 7, 4:36 PM MDT | Special Weather Statement | PUB | El Paso | 24 min |
| Jun 7, 4:55 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa | 80 min |
| Jun 7, 4:57 PM MDT | Special Weather Statement | PUB | Las Animas | 48 min |
| Jun 7, 4:59 PM MDT | Special Weather Statement | PUB | El Paso | 16 min |
| Jun 7, 5:07 PM MDT | Special Weather Statement | PUB | 38 min | |
| Jun 7, 5:09 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas, Otero, Pueblo | 25 min |
| Jun 7, 5:30 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Kiowa | 45 min |
| Jun 7, 5:32 PM MDT | Special Weather Statement | PUB | El Paso | 28 min |
| Jun 7, 5:34 PM MDT | Tornado Warning | PUB | Bent, Kiowa | 41 min |
| Jun 7, 5:36 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 23 min |
| Jun 7, 5:50 PM MDT | Special Weather Statement | PUB | 25 min | |
| Jun 7, 5:56 PM MDT | Tornado Warning | PUB | Bent, Prowers | 34 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.